Alert archive / Maine / Small Craft Advisories in 2019
Small Craft Advisory 21, NWS Caribou, ME
NWS Caribou, ME issued this small craft advisory at Mar 1, 2019, 3:08 PM EST. It took effect at Mar 2, 2019, 3:00 PM EST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Mar 1, 2019, 3:08 PM EST (20:08 UTC)
- In effect from
- Mar 2, 2019, 3:00 PM EST
- Expired
- Mar 3, 2019, 5:00 AM EST
- In force
- 14 hr
- Issued by
- NWS Caribou, ME
The text
As transmitted.
753 WHUS71 KCAR 012008 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 308 PM EST Fri Mar 1 2019 ANZ050>052-020400- /O.NEW.KCAR.SC.Y.0021.190302T2000Z-190303T1000Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 308 PM EST Fri Mar 1 2019 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM SATURDAY TO 5 AM EST SUNDAY... The National Weather Service in Caribou has issued a Small Craft Advisory, which is in effect from 3 PM Saturday to 5 AM EST Sunday. * WINDS AND SEAS...Northeast winds 15 to 20 kt with gusts up to 30 kt. Seas 3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
7 follow-up statements
521 WHUS71 KCAR 020108 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 808 PM EST Fri Mar 1 2019 ANZ050>052-021200- /O.CON.KCAR.SC.Y.0021.190302T2000Z-190303T1000Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 808 PM EST Fri Mar 1 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM SATURDAY TO 5 AM EST SUNDAY... * WINDS AND SEAS...Northeast winds 15 to 20 kt with gusts up to 30 kt. Seas 3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ VJN
391 WHUS71 KCAR 020829 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 329 AM EST Sat Mar 2 2019 ANZ050>052-021630- /O.CON.KCAR.SC.Y.0021.190302T2000Z-190303T1000Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 329 AM EST Sat Mar 2 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 5 AM EST SUNDAY... * WINDS AND SEAS...Northeast winds 15 to 20 kt with gusts up to 30 kt. Seas 4 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ CB
792 WHUS71 KCAR 021104 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 604 AM EST Sat Mar 2 2019 ANZ050>052-021915- /O.CON.KCAR.SC.Y.0021.190302T2000Z-190303T1000Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 604 AM EST Sat Mar 2 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 5 AM EST SUNDAY... * WINDS AND SEAS...Northeast winds 15 to 20 kt with gusts up to 30 kt. Seas 4 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
801 WHUS71 KCAR 021631 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 1131 AM EST Sat Mar 2 2019 ANZ050>052-030045- /O.CON.KCAR.SC.Y.0021.190302T2000Z-190303T1000Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 1131 AM EST Sat Mar 2 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 5 AM EST SUNDAY... * WINDS AND SEAS...Northeast winds 15 to 20 kt with gusts up to 30 kt. Seas 3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
340 WHUS71 KCAR 022018 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 318 PM EST Sat Mar 2 2019 ANZ050>052-030500- /O.CON.KCAR.SC.Y.0021.000000T0000Z-190303T1000Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 318 PM EST Sat Mar 2 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SUNDAY... * WINDS AND SEAS...Northeast winds 15 to 20 kt with gusts up to 30 kt. Seas 3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
530 WHUS71 KCAR 030353 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 1053 PM EST Sat Mar 2 2019 ANZ050>052-031000- /O.CON.KCAR.SC.Y.0021.000000T0000Z-190303T1000Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 1053 PM EST Sat Mar 2 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SUNDAY... * WINDS AND SEAS...Northeast winds 10 to 20 kt with gusts up to 30 kt. Seas 5 to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ Norcross
185 WHUS71 KCAR 031005 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 505 AM EST Sun Mar 3 2019 ANZ050-051-031400- /O.EXP.KCAR.SC.Y.0021.000000T0000Z-190303T1000Z/ /O.NEW.KCAR.SC.Y.0022.190303T1005Z-190303T1400Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 505 AM EST Sun Mar 3 2019 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM EST THIS MORNING... The National Weather Service in Caribou has issued a Small Craft Advisory, which is in effect until 9 AM EST this morning. * WINDS AND SEAS...North winds 10 to 20 kt with gusts up to 25 kt. Seas 5 to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ ANZ052-031115- /O.EXP.KCAR.SC.Y.0021.000000T0000Z-190303T1000Z/ Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 505 AM EST Sun Mar 3 2019 ...SMALL CRAFT ADVISORY HAS EXPIRED... The wind and seas are expected to remain below small craft advisory levels today. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this small craft advisory went out at Mar 1, 11:35 AM EST, 3 hours 33 minutes earlier.
Area forecast discussion, Mar 1, 11:35 AM EST, 3 hours 33 minutes before
Area Forecast Discussion National Weather Service Caribou ME 1135 AM EST Fri Mar 1 2019 .SYNOPSIS... High pressure will crest over Maine tonight, with dry conditions. Weak low pressure will track south of the Gulf of Maine Saturday night. A stronger system will approach from the southwest Sunday night into Monday. && .NEAR TERM /THROUGH TONIGHT/... 11:30 AM Update...Raised temps a couple degrees over the north and made the sky clear with no clouds sighted on satellite. Otherwise, the forecast remains on track with no major update needed. Prev Discussion: Another dry and mostly sunny day expected across the region, with a few high clouds passing by. The far north may see more in the way of clouds early on with moisture passing to the north. Otherwise, another below normal day temperature wise. High pressure will crest over Maine, with some low level winds picking up in the mid-afternoon hours. These will slacken into the evening. High clouds begin to thicken and lower ahead of low pressure passing to the southeast tonight. && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... High pressure across northern ME at 12Z Sat retreats east. Low pres moving off the NJ coast will pass just southeast of Cape Cod Sat afternoon and east of Halifax late Sat night. Clouds will increase Sat with snow inching north into southern Maine. The snow will be fighting drier air to the north. Some light snow may work north across parts of the Down East Region and Central Highlands during the afternoon, while it remain dry across the Northern half of the FA. There are still some model differences with the NAM keeping just about all of the QPF offshore, and the ECMWF just grazing the coast. The GFS and Canadian are further north with their QPF and light snow. Some light snow is possible across most of the FA Sat night as the low passes to our south and a surface trough crosses the area. Any snow accumulations look light and under an inch for most areas. The best chance of an inch of snow will be Down East. Sunday will feature more clouds than sun in the north with a few snow showers and a partly sunny sky Down East. Temperatures will be seasonable with highs in the upper 20s north to the mid 30s Down East. && .LONG TERM /MONDAY THROUGH THURSDAY/... The main concern is for a stronger low that may affect the region later Sun night and Mon. The latest 00z GFS takes the low off the Mid Atl coast Mon with the low intensifying and passing east of Nova Scotia by 00z Tue. This track would just brush the Down East region with a couple inches of snow while it remains dry to the north. The 12Z/28th ECMWF took the low right up the Bay of Fundy and would bring a significant snowstorm to the FA, with perhaps enough warm air making it to coastal areas for snow to change to rain for a time as the low approaches. The 00z/1st ECMWF was little changed from its previous run. The 00z NAM is more in line with the ECMWF, and the Canadian is more or less in between the GFS and ECMWF taking the low just south of Nova Scotia. A review of the 00z GFS and ECMWF ensembles shows a large spread in solutions, which leads to low confidence. The GFS ensemble mean is even a bit further south than the operational run. The ECMWF ensembles are split with about half similar to the operational run and further north with the low, and about half are further south like the GFS and its ensemble mean. Certainly the Down East region has the highest potential for significant snowfall, and we will have to continue to closely monitor and refine the forecast during the next couple of days; but forecaster confidence is unusually low for a day 3-4 system. For now, have gone with low categorical Pops along the coast with likely Pops inland, expect just high chance in the far north in the Saint John Valley. Once this low moves out generally dry and cold weather for Tuesday though Thursday, although a few snow showers are possible, mainly across the far north and Mountains. Temperatures will be more typical of mid- late January than early March with mostly teens and low 20s for highs in the north and low to mid 20s Down East. Lows will drop below zero in most northern locations at night, and with any clearing it could get quite cold. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... NEAR TERM: VFR conditions expected through tonight across all terminals. SHORT TERM: Ceilings will likely lower to MVFR from south to north across the region Sat with IFR possible in -sn at the Down East terminals during the afternoon. IFR to low end MVFR expected Sat night in areas of -sn. MVFR to VFR Sun, with the best chance of MVFR at the Aroostook County terminals. Forecast confidence is low for Sun night and Mon as a strengthening storm system passes to the south. There is a good chance of LIFR to IFR Down East in snow, but in the north conditions could lower to LIFR to IFR if the snow works north, or could remain VFR if the bulk of the snow remains south of the Aroostook County terminals. Continue to monitor the latest forecast as there is very low forecast confidence Mon, especially at the northern terminals from KHUL north to KFVE. Once the storm pulls out mostly VFR Tue Down East, and MVFR to VFR at the Aroostook County terminals. Gusty wind and blowing snow are possible Mon night into Tue. && .MARINE... NEAR TERM: Winds and waves will remain below SCA through tonight. Winds have been decreasing early this morning, but a few gusts could approach 20kts this evening. Winds again slacken tonight. SHORT TERM: Potential for SCA conditions Sat afternoon into Sat night as low pres passes south and then east of the waters. A higher degree of uncertainty for Mon as low pres passes near or south of the waters. A SCA is likely, but gales are certainly possible; but it will depend on the eventual track of the low which remains uncertain at this time. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...None. MARINE...None. && Near Term...Cornwell/MCB Short Term...CB Long Term...CB Aviation...Cornwell/CB Marine...Cornwell/CB
Hazardous weather outlook, Mar 1, 4:10 AM EST, 10 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 410 AM EST Fri Mar 1 2019 MEZ001>006-010-011-015>017-029>032-020915- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Coastal Hancock- Coastal Washington-Southern Piscataquis-Northern Washington- 410 AM EST Fri Mar 1 2019 This Hazardous Weather Outlook is for Central Highlands Maine, Coastal DownEast Maine, Far Eastern Maine, Far Northern Maine, Interior DownEast Maine, North Woods Maine and Penobscot Valley Maine. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. An area of low pressure is expected to pass south of the area Monday. There is the potential for significant snow accumulation, especially across the Down East Region, however, uncertainty remains high at this time. Please continue to monitor the latest forecasts from the National Weather Service .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-020915- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 410 AM EST Fri Mar 1 2019 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Gales are possible Monday, depending on the track of a storm system that is expected to pass near or south of the waters. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
Nearby
Small Craft Advisories in Maine, 2019Every small craft advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.